**PUBLIC SAFETY ALERT**
Fentanyl Disguised as Oxycodone Pills Found in Alaska
Multiple Drug Overdoses have been documented due to Counterfeit Street Drug
April 17, 2020 (Anchorage, AK) – The Department of Public Safety received reports of several overdoses this week due to blue counterfeit pills bearing an M30 marking. The light blue, round tablet appears to be an Oxycodone 30 mg tablet based on the imprints and coloring. When the pills were analyzed at the State Crime Detection Laboratory, the preliminary results indicated that the primary component of the tablet appeared to be fentanyl. No oxycodone was observed during the testing completed so far.
A Drug Enforcement Administration (DEA) press release dated November 4, 2019, warned of dangerous counterfeit pills containing fentanyl. A lethal dose of fentanyl is estimated to be about only two milligrams. Too much of an opioid (i.e. fentanyl, heroin, oxycodone) affects parts of the brain that control breathing. As a result, breathing can become very slow or may stop. Symptoms can occur quickly and be triggered by a much lower perceived dose with illicit counterfeit medications than a usual medical dose. Call 911 if any of the following symptoms are observed:
•Failure to respond when spoken to
•Failure to wake up when prompted
•Slow or no breathing
•Tiny pupils (the center part of the eye)
•Fingernails or lips are turning blue or purple
An opioid overdose is life-threatening and requires immediate emergency, medical attention. Use caution. Do not handle these pills without gloves. Fentanyl can be absorbed into the body via inhalation, oral exposure or ingestion, or skin contact.